Does Xarelto cause diarrhea?
Almost all prescription medications have side effects, most of which are considered minor.
Some side effects may include stomach upset, constipation, fever, heartburn and diarrhea.
The blood thinner Xarelto has several side effects, both serious and minor, including diarrhea.
Experiencing serious side effects after using Xarelto?
Click here to read more about the Xarelto lawsuit.
Diarrhea from Xarelto
Rivaroxaban, which is the generic name for Xarelto, can cause stomach upset in some people. This can cause a variety of symptoms, including heartburn, ulcers, headaches, dizziness, fatigue and diarrhea.
For some people, these symptoms can indict an allergy to the drug, but in many cases, stomach upset may be caused by taking the medication on an empty stomach.
To help prevent these side effects, try taking the drug with food and drink a full glass of water when you take it. In many cases, taking medications just before you eat breakfast will prevent many of minor side effects since the stomach is no longer empty.
However, if you still have diarrhea or other stomach upset symptoms, contact your doctor to discuss its effects on you.
Other Side Effects
Xarelto can cause other serious side effects relating to bowel movements. Some people may have bloody stools or their stools may be red, black or look tarry after being on the drug.
In some patients, Xarelto has caused bowel and bladder dysfunctions, so they may also experience red or dark brown urine.
If you begin having problems with your urine or with bowel movements after you start taking Xarelto, contact your doctor.
He or she may have you stop taking the prescription until you can be tested for the extent of the side effects on you, especially if there is blood in your stools or urine.
The presence of blood can indict bleeding, which can have serious consequences for people on blood thinners and you may need to take an antidote to counteract Xarelto’s effects.